MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE¿ CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE¿ CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 01C-C3300
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial report came through: (b)(6).The investigation on the device and photos have begun, but has not yet been completed.Upon completion, a supplement mdr will be written and submitted.
 
Event or Problem Description
An event a microclave¿ connector experienced foreign matter in the fluid path.The reporter stated, ¿the picc was connected to 01c-c3300 infusion, and the picc was blocked on the third day.Infusion cannot continue after replacement of infusion joint.The nurse pulled out and examined the picc and found a foreign object in the picc, which was clear and elastic and suspected to be part of 01c-c3300." it was stated in the report that the event was not detected prior to direct patient use.The event occurred during infusion with picc as mating device involved.The device was used for 48 hours.There was no serious injury/death, no blood loss, no unprotected chemo exposure, no adverse operator consequences and no med/surg intervention required.The device was changed out/replaced with no further problems encountered.There is 1 involved problematic device that is available to be tested and being returned for investigation.There was patient involvement, no patient harm and no delay in critical therapy.Update: the customer sent icu medical additional sample photos confirming the foreign matter.
 
Additional Manufacturer Narrative
A series of photos were shared by customer, where a small transparent particulate is observed over a piece of paper, however no icu medical device is observed.A piece of tape with a small transparent piece of plastic and a white piece of plastic with something stuck inside the id of what appears to be part of #01c-c3300, microclave¿ connector and a new unknown, extension set w/ filter were returned for evaluation.As received, no additional defects or anomalies were observed in the returned sample and / or in the returned mating device.Bonding sides of the mating device met product design specification.The small transparent piece and the white piece of plastic were sent for a ftir study, finding no correlation between them.However, the small transparent piece of plastic has a 94.98% consistency with silicone polydimethylsiloxane.Complaint of cannot continue infusion due to an elastic foreign object suspected cannot be replicated because no functional test was possible to perform due to just a partial device was returned.The probable source of the small transparent piece of plastic cannot be determined without the whole set and the used mating device.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
MICROCLAVE¿ CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19974420
Report Number9617594-2024-01119
Device Sequence Number20947560
Product Code FPA
UDI-Device Identifier00840619001421
UDI-Public(01)00840619001421(17)281201(10)13847696
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01C-C3300
Device Lot Number13847696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown